MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -11.0 diopter into the patient's left (os) eye on (b)(6) 2021.The surgeon reports vaulting and corneal touch.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Sex, weight, race, ethnicity: unk.Date of event: unk.(b)(4).Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-additional information: excessive vaulting is reported.On (b)(6) 2022 the lens was explanted and replaced with a shorter lens and the problem is resolved.Mild pigment dispersion without symptoms after exchange is reported, which has resolved.The cause of the event is reported as a patient-related factor; the lens did not fail to perform as intended: "poor estimate of ciliary sulcus diameter relative to horizontal wtw." claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key13459239
Report Number2023826-2022-00378
Device Sequence Number14925987
Product Code MTA
UDI-Device Identifier00841542103312
UDI-Public00841542103312
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1546598.; FOAM TIP PLUNGER MODEL-FTP, LOT#-1556536.; INJECTOR MODEL-MSI-PF, LOT#-1522339.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale